Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 21, 2016, 9:08 PM CST for Lowndes County, Monroe County, Mississippi. It took effect at Jan 22, 2016, 9:00 PM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2016, 9:08 PM CST (03:08 UTC)
- In effect from
- Jan 22, 2016, 9:00 PM CST
- Expired
- Jan 26, 2016, 12:12 PM CST
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 3 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6). The gauge peaked at 15.77 ft at Jan 24, 2016, 3:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
055
WGUS44 KMEG 220308
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
908 PM CST THU JAN 21 2016
The National Weather Service has issued a Flood Warning for the
Buttahatchie River...Little Tallahatchie Canal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC071-093-145-230251-
/O.NEW.KMEG.FL.W.0006.160122T0505Z-160123T0251Z/
/ETAM6.1.ER.160122T0505Z.160122T1200Z.160122T2051Z.NO/
908 PM CST THU JAN 21 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Little Tallahatchie Canal at Little Tallahatchie River at Etta
near New Albany
* from Thursday January 21 until Friday January 22.
* At 09 PM Thursday the stage was...23.2 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 26.5 feet Friday January 22.
* Flood stage is 25.0 feet.
* Forecast to rise above flood stage by Thursday January 21 and
continue to rise to near 26.5 feet by Friday January 22. The river
will fall below flood stage by Friday January 22.
At 26.0 feet, County Highway 47 near Mud Creek and Mill Creek has 6
to 12 inches of water over it. Several thousand acres of crop land
are flooded..
&&
LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
3441 8944
$$
MSC087-095-230308-
/O.NEW.KMEG.FL.W.0007.160123T0300Z-000000T0000Z/
/ABDM6.1.ER.160123T0300Z.160123T1200Z.000000T0000Z.NO/
908 PM CST THU JAN 21 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Buttahatchie River near Aberdeen
* from Friday January 22 until further notice.
* At 08 PM Thursday the stage was...8.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.7 feet Saturday January 23.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Friday January 22 and
continue to rise to near 13.7 feet by Saturday January 23.
At 14.0 feet, Flood water begins to cover airbase road located on the
west bank of the river. Low lying farmland land near the river also
begins to flood..
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$10 follow-up statements
226
WGUS84 KMEG 221824
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 PM CST FRI JAN 22 2016
The Flood Warning continues for the Buttahatchie River...Little
Tallahatchie Canal...Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC071-093-145-230600-
/O.EXT.KMEG.FL.W.0006.000000T0000Z-160123T0600Z/
/ETAM6.1.ER.160123T0000Z.160123T0000Z.160123T0000Z.NO/
1224 PM CST FRI JAN 22 2016
The Flood Warning continues for
the Little Tallahatchie Canal at Little Tallahatchie River at Etta
near New Albany
* from Friday January 22 until Friday January 22.
* At 12 PM Friday the stage was 24.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 25.0 feet Friday January 22.
* Flood stage is 25.0 feet.
* At 25.0 feet...Extensive cropland flooding is occurring, mainly
between State Highway 30 and County Highway 46. Water is beginning
to cover the unpaved portion of Union County Highway 47 near Mud
Ccreek.
&&
LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
3441 8944
$$
MSC095-230936-
/O.EXT.KMEG.FL.W.0004.000000T0000Z-160123T0936Z/
/BGBM6.1.ER.160122T1254Z.160122T1730Z.160123T0336Z.NO/
1224 PM CST FRI JAN 22 2016
The Flood Warning continues for
the Tombigbee River at Bigbee
* until Friday January 22.
* At 11 AM Friday the stage was 14.4 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 11.9 feet Monday January 25.
* Flood stage is 14.0 feet.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-231100-
/O.EXT.KMEG.FL.W.0005.000000T0000Z-160123T1100Z/
/AMYM6.1.ER.160122T0835Z.160122T1515Z.160123T0500Z.NO/
1224 PM CST FRI JAN 22 2016
The Flood Warning continues for
the Tombigbee River near Tombigbee River near Amory 4W
* until Friday January 22.
* At 12 PM Friday the stage was 21.0 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 20.0 feet.
* At 22.0 feet...Low land near the river is flooded.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-231823-
/O.EXT.KMEG.FL.W.0007.160125T0200Z-160127T0600Z/
/ABDM6.1.ER.160125T0200Z.160125T1800Z.160127T0000Z.NO/
1224 PM CST FRI JAN 22 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Sunday January 24 until Tuesday January 26.
* At 11 AM Friday the stage was 11.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 12.0 feet Saturday January 23.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Sunday January 24 and
continue to rise to near 13.6 feet by Monday January 25.The river
will fall below flood stage by Tuesday January 26.
* At 14.0 feet...Flood water begins to cover airbase road located on
the west bank of the river. Low lying farmland land near the river
also begins to flood.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$962
WGUS84 KMEG 230322
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
922 PM CST FRI JAN 22 2016
The Flood Warning continues for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-240322-
/O.EXT.KMEG.FL.W.0007.160125T0051Z-160127T1030Z/
/ABDM6.1.ER.160125T0051Z.160126T0000Z.160127T0430Z.NO/
922 PM CST FRI JAN 22 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Sunday January 24 until Tuesday January 26.
* At 08 PM Friday the stage was 11.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 11.7 feet Saturday January 23.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Sunday January 24 and
continue to rise to near 14.2 feet by Monday January 25.The river
will fall below flood stage by Tuesday January 26.
* At 14.0 feet...Flood water begins to cover airbase road located on
the west bank of the river. Low lying farmland land near the river
also begins to flood.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$116
WGUS84 KMEG 231802
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CST SAT JAN 23 2016
The Flood Warning continues for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tonight or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-241802-
/O.EXT.KMEG.FL.W.0007.160124T2300Z-160127T0600Z/
/ABDM6.1.ER.160124T2300Z.160125T1800Z.160127T0000Z.NO/
1202 PM CST SAT JAN 23 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Sunday January 24 until Tuesday January 26.
* At 11 AM Saturday the stage was 12.6 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.2 feet Monday January 25.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Sunday January 24 and
continue to rise to near 14.2 feet by Monday January 25.The river
will fall below flood stage by Tuesday January 26.
* At 14.0 feet...Flood water begins to cover airbase road located on
the west bank of the river. Low lying farmland land near the river
also begins to flood.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$538
WGUS84 KMEG 231914
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
114 PM CST SAT JAN 23 2016
The Flood Warning continues for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tonight or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-241914-
/O.EXT.KMEG.FL.W.0007.160123T2103Z-160126T1312Z/
/ABDM6.1.ER.160123T2103Z.160125T0000Z.160126T0712Z.NO/
114 PM CST SAT JAN 23 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Saturday January 23 until Tuesday January 26.
* At 12 PM Saturday the stage was 12.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.5 feet Sunday January 24.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Saturday January 23 and
continue to rise to near 14.5 feet by Sunday January 24.The river
will fall below flood stage by Tuesday January 26.
* At 14.0 feet...Flood water begins to cover airbase road located on
the west bank of the river. Low lying farmland land near the river
also begins to flood.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$540
WGUS84 KMEG 240314
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
914 PM CST SAT JAN 23 2016
The Flood Warning continues for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-250314-
/O.EXT.KMEG.FL.W.0007.000000T0000Z-160127T1200Z/
/ABDM6.1.ER.160123T2047Z.160125T1200Z.160127T0600Z.NO/
914 PM CST SAT JAN 23 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* until Wednesday January 27.
* At 08 PM Saturday the stage was 13.6 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 15.2 feet Monday January 25.
* Flood stage is 13.0 feet.
* The river rose above flood stage Saturday January 23 and will
continue rising to near 15.2 feet by Monday January 25. The river
will fall below flood stage Wednesday January 27.
* At 15.0 feet...Water is covering a portion of airbase road located
on the west bank of the river. Low lying farm land is flooded
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$393
WGUS84 KMEG 241759
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1159 AM CST SUN JAN 24 2016
The Flood Warning continues for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tonight or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-251759-
/O.EXT.KMEG.FL.W.0007.000000T0000Z-160127T0000Z/
/ABDM6.1.ER.160123T2047Z.160125T0000Z.160126T1800Z.NO/
1159 AM CST SUN JAN 24 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* until Tuesday January 26.
* At 11 AM Sunday the stage was 15.6 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 16.0 feet Sunday January 24.
* Flood stage is 13.0 feet.
* The river rose above flood stage Saturday January 23 and will
continue rising to near 16.0 feet by Sunday January 24. The river
will fall below flood stage Tuesday January 26.
* At 15.0 feet...Water is covering a portion of airbase road located
on the west bank of the river. Low lying farm land is flooded
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$947
WGUS84 KMEG 250233
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
833 PM CST SUN JAN 24 2016
The Flood Warning continues for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-260233-
/O.EXT.KMEG.FL.W.0007.000000T0000Z-160127T0900Z/
/ABDM6.1.ER.160123T2047Z.160124T2100Z.160127T0300Z.NO/
833 PM CST SUN JAN 24 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* until Tuesday January 26.
* At 07 PM Sunday the stage was 15.6 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 13.0 feet.
* At 15.0 feet...Water is covering a portion of airbase road located
on the west bank of the river. Low lying farm land is flooded
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$054
WGUS84 KMEG 251754
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1154 AM CST MON JAN 25 2016
The Flood Warning continues for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tonight or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-261754-
/O.EXT.KMEG.FL.W.0007.000000T0000Z-160127T1200Z/
/ABDM6.1.ER.160123T2047Z.160124T2100Z.160127T0600Z.NO/
1154 AM CST MON JAN 25 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* until Wednesday January 27.
* At 11 AM Monday the stage was 14.7 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 14.9 feet Monday January 25.
* Flood stage is 13.0 feet.
* At 15.0 feet...Water is covering a portion of airbase road located
on the west bank of the river. Low lying farm land is flooded
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$484
WGUS84 KMEG 260205
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
805 PM CST MON JAN 25 2016
The Flood Warning continues for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued Tuesday.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-270205-
/O.EXT.KMEG.FL.W.0007.000000T0000Z-160127T0300Z/
/ABDM6.1.ER.160123T2047Z.160124T2100Z.160126T2100Z.NO/
805 PM CST MON JAN 25 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* until mid day Tuesday January 26.
* At 7 PM Monday the stage was 14.1 feet.
* Minor flooding is occurring and minor flooding is forecast.
* expected to continue falling.
* Flood stage is 13.0 feet.
* At 14.0 feet...Flood water begins to cover airbase road located on
the west bank of the river. Low lying farmland land near the river
also begins to flood.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$866
WGUS84 KMEG 261812
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1212 PM CST TUE JAN 26 2016
The Flood Warning is cancelled for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be if conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-261842-
/O.CAN.KMEG.FL.W.0007.000000T0000Z-160126T2336Z/
/ABDM6.1.ER.160123T2047Z.160124T2100Z.160126T1736Z.NO/
1212 PM CST TUE JAN 26 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* until Tuesday January 26.
* At 11 AM Tuesday the stage was 13.0 feet.
* Maximum forecast stage of 12.8 feet Friday January 29.
* Flood stage is 13.0 feet.
* At 13.0 feet...Low land near the river is flooded.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 21, 8:33 PM CST, 35 minutes earlier.
Area forecast discussion, Jan 21, 8:33 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
833 PM CST THU JAN 21 2016
.DISCUSSION...
SKIES ARE CLOUDY OVER MUCH OF THE FORECAST AREA THIS EVENING WITH
TEMPERATURES RANGING FROM THE UPPER 20S TO UPPER 40S. SOME RAIN
CONTINUES TO FALL OVER EASTERN PORTIONS OF THE FORECAST AREA WITH
SOME LIGHT WINTER PRECIPITATION FALLING OVER FAR WESTERN SECTIONS.
IT APPEARS THAT THE CHANGE OVER FROM RAIN TO SNOW OVER NORTHEAST
MISSISSIPPI SHOULD START BY LATE FRIDAY MORNING SO HAVE ADJUSTED
THE START TIME OF THE WINTER WEATHER ADVISORY FROM 6 PM CST TO 9
AM CST.
ARS
&&
.PREV DISCUSSION... /ISSUED 552 PM CST THU JAN 21 2016/
.SIGNIFICANT WINTER STORM TO IMPACT THE MID-SOUTH TONIGHT
THROUGH FRIDAY NIGHT...
AS OF 3PM...
TEMPERATURES ARE SLIGHTLY COOLER IN THE NORTH THAN GUIDANCE HAD
PREVIOUSLY SUGGESTED WITH READINGS STILL BELOW FREEZING.
ELSEWHERE...TEMPERATURE HAVE ROSE ABOVE FREEZING WITH READINGS
PREDOMINANTLY IN THE UPPER 30S AND LOWER 40S. MODERATE RAIN WAS
DETECTED OVER NORTH MISSISSIPPI AT THIS HOUR...WITH THUNDERSTORMS
JUST TO OUR IMMEDIATE SOUTH. LATEST SURFACE ANALYSIS PLACES A
DEEPENING LOW PRESSURE SYSTEM NEAR THE ARKLATEX...WITH A
STATIONARY FRONT STREWN ACROSS CENTRAL LOUISIANA AND MISSISSIPPI.
WATER VAPOR IMAGERY DEPICTS TWO SEPARATE SHORTWAVES...WITH ONE
OVER THE ARKLATEX AND ANOTHER NEAR THE OKLAHOMA AND ARKANSAS
BORDER.
SHORT TERM...TONIGHT THROUGH SATURDAY...
A MAJOR WINTER STORM WILL IMPACT THE ENTIRE MID-SOUTH BEGINNING
TONIGHT AND CONTINUING THROUGH FRIDAY NIGHT. THE MAIN CONCERN THIS
EVENING WILL BE LIGHT ICING OVER NORTHEAST ARKANSAS AND PORTIONS
OF WEST TENNESSEE. THE ROADS ARE ALREADY BAD IN THESE AREAS AND
TEMPERATURE HAVE FAILED TO BREAK THE FREEZING MARK THIS AFTERNOON.
FREEZING RAIN WILL BE THE PRIMARY P TYPE THROUGH APPROXIMATELY
MIDNIGHT...WITH ACCUMULATIONS POSSIBLY REACHING A TENTH OF AN
INCH.
THE AFOREMENTIONED LOW PRESSURE SYSTEM IS EXPECTED TO TRACK
ACROSS CENTRAL MISSISSIPPI...KEEPING THE MID-SOUTH ON THE NORTH
SIDE OF THE LOW WHICH IS VERY FAVORABLE POSITION FOR HEAVY
ACCUMULATING SNOW. RAIN AND FREEZING RAIN IS EXPECTED OVERSPREAD
THE ENTIRE MID-SOUTH AFTER MIDNIGHT AND THEN TRANSISTION TO SLEET
AS COLD AIR WRAPS AROUND THE LOW. THERE IS STILL SOME UNCERTAINTY
AS TO HOW QUICKLY THIS WILL OCCUR...BUT MODEL SOUNDINGS SUGGEST
THAT IT SHOULD NOT LAST LONGER THAN 2 HOURS AND ACCUMULATIONS
SHOULD REMAIN UNDER AN INCH OR SO. AS THE COLD AIR CUTS INTO THE
REGION FROM THE NORTHWEST...SNOW WILL OVERSPREAD THE AREAS ALONG
AND EAST OF THE RIVER AROUND SUNRISE TOMORROW. HEAVY SNOW WILL
PERSIST THROUGH THE AFTERNOON HOURS...AS RATES COULD EXCEED 1 INCH
PER HOUR. AS PREVIOUSLY MENTIONED IN EARLIER FORECASTS...THERE
WILL BE SOME INSTABILITY TO WORK WITH...SO THUNDERSNOW AND
CONVECTIVE BANDS WILL BE POSSIBLE.
THE GENERAL MODEL CONSENSUS IS THAT THE HEAVIEST SNOW WILL LIKELY
FALL ALONG THE I-40 CORRIDOR. THIS IS NEARLY THE WORST CASE
SCENARIO FOR ANY COMMUTERS THAT MUST BE ON THE ROAD TOMORROW. WE
URGE EVERYONE TO TAKE THIS FORECAST SERIOUSLY TONIGHT AND AVOID
TRAVEL TOMORROW IF AT ALL POSSIBLE. ANYWHERE FROM 4 TO 8 INCHES
WILL FALL IN THIS CORRIDOR...WITH EVEN HIGHER AMOUNTS POSSIBLE
WHERE ANY CONVECTIVE BANDS SET UP. NORTHEAST MISSISSIPPI WILL
LIKELY SEE THE LEAST AMOUNT OF SNOW...SO UPGRADED THE WINTER STORM
WATCH TO A WINTER STORM ADVISORY. THE HEAVIEST SNOW FALL WILL
EXIT THE REGION AROUND 6 PM TOMORROW...WITH LINGERING SNOW SHOWERS
POSSIBLE THROUGH ABOUT THE 9PM HOUR. VERY COLD AIR WILL THEN MOVE
INTO THE MID-SOUTH...PRESERVING ANY SNOWFALL ON THE GROUND AND TURNING
ANY MELTED SNOW INTO ICE. AS PLENTY OF SNOW WILL BE ON THE
GROUND...I HAVE WENT AHEAD AND UNDERCUT GUIDANCE BY A FEW DEGREES
FOR SATURDAY MORNING. HIGH PRESSURE WILL BUILD AT THE SURFACE ON
SATURDAY AND THE SUN SHOULD COME OUT BY SATURDAY AFTERNOON. WE
SHOULD SEE SOME DECENT MELTING DUE TO THE INCOMING SOLAR
RADIATION...ALBEIT THE COLD AIR TEMPERATURES. ANOTHER COLD NIGHT
IS EXPECTED ON SATURDAY...BEFORE WE SEE A NICE WARMUP ON SUNDAY.
TEMPERATURES WILL CLIMB INTO THE UPPER 30S AND 40S FOR
SUNDAY...AND MOST WINTRY PRECIPITATION SHOULD ALMOST COMPLETELY
MELT.
THE LONG TERM WAS HEAVILY WEIGHTED WITH THE SUPERBLEND. IT APPEARS
THAT TEMPERATURES WILL MODERATE AND SLIGHT CHANCE OF RAIN WILL
RETURN TO THE MID-SOUTH BEGINNING EARLY NEXT WEEK.
AC3
&&
.AVIATION...
00Z TAF SET
AREA OF PRECIPITATION CURRENTLY OVER NORTH AND CENTRAL MISSISSIPPI
WILL CONTINUE MOVING NORTHWARD THIS EVENING. KMEM AND KMKL COULD
SEE SOME PERIODS OF MODERATE RAIN WHILE KJBR COULD SEE SOME FZRA
WHILE KTUP COULD SOME TSRA. A BREAK IN THE PRECIPITATION WILL
OCCUR FROM 4-6Z. THEN THE NEXT ROUND WILL SPREAD IN...KJBR WILL
STAY FZRA UNTIL 9Z THEN CHANGE OVER TO SNOW. KMEM AND KMKL SHOULD
SEE A CHANGEOVER TO FZRA AROUND 10Z WITH A CHANGEOVER TO ALL SNOW
OCCURRING BY 12Z. LOW CIGS AND VSBYS WILL OCCUR WITH THE
PRECIPITATION. STRONG N WINDS OF 20 KTS WITH GUSTS UP TO 35 KTS
WILL OCCUR LATER THIS EVENING THROUGH MUCH OF THE DAY. SOME
CLEARING WILL TAKE PLACE DURING THE AFTERNOON HOURS ACROSS EASTERN
ARKANSAS.
KRM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WINTER STORM WARNING UNTIL 6 PM CST FRIDAY FOR DUNKLIN-PEMISCOT.
MS...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY
FOR ALCORN-BENTON MS-CALHOUN-COAHOMA-DESOTO-LAFAYETTE-
MARSHALL-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TUNICA-UNION-YALOBUSHA.
WINTER WEATHER ADVISORY FROM 9 AM FRIDAY TO MIDNIGHT CST FRIDAY
NIGHT FOR CHICKASAW-ITAWAMBA-LEE MS-MONROE-PRENTISS-
TISHOMINGO.
TN...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 9 PM CST FRIDAY
FOR BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-LAUDERDALE-MADISON-
MCNAIRY-SHELBY-TIPTON.
WINTER STORM WARNING UNTIL 9 PM CST FRIDAY FOR DYER-HENRY-LAKE-
OBION-WEAKLEY.
&&Hazardous weather outlook, Jan 21, 3:51 PM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CST THU JAN 21 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-230000- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 351 PM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR ALL OF EASTERN ARKANSAS...THE ENTIRE MISSOURI BOOTHEEL...AND PORTIONS OF WEST TENNESSEE THIS EVENING. LIGHT ICING WILL BE THE MAIN CONCERN BEFORE MIDNIGHT...BEFORE ALL WINTRY PRECIPITATION SWITCHES OVER TO ACCUMULATING SLEET AND SNOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WARNING HAS BEEN ISSUED FOR THE MAJORITY OF THE MIDSOUTH WITH THE EXCEPTION OF PORTIONS OF NORTHEAST MISSISSIPPI WHERE A WINTER WEATHER ADVISORY HAS BEEN ISSUED DUE TO LOWER SNOW ACCUMULATIONS. CONFIDENCE IS HIGH THAT A SIGNIFICANT WINTER STORM WILL BRING HEAVY SNOW AND STRONG WINDS TO THE MID-SOUTH WITH NEAR BLIZZARD CONDITIONS POSSIBLE...ESPECIALLY ACROSS THE DELTA REGIONS OF EAST ARKANSAS...NORTHWEST MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. NORTH WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS EXCEEDING 40 MPH. THIS WILL COMBINE WITH FALLING SNOWFALL TO PRODUCE PERIODIC WHITEOUT CONDITIONS ACROSS THE WARNING AREA. SNOWFALL WILL COME TO AN END LATE FRIDAY EVENING ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND IN REPORTS OF ALL TYPES OF WINTRY PRECIPITATION. AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 9:06 PM CST | River Flood Advisory | MEG | Tunica | 4 days |
| Jan 21, 9:08 PM CST | River Flood Warning | MEG | Lafayette, Marshall, Union | 24 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.